Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 3, 2016, 2:45 PM CDT for Outagamie County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 2:45 PM CDT (19:45 UTC)
- Expired
- Aug 3, 2016, 3:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Green Bay, WI
County Outagamie County, WI
The radar
The Green Bay radar (KGRB), 38 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
029
WWUS83 KGRB 031945
SPSGRB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT WED AUG 3 2016
WIZ038-048-049-032015-
OUTAGAMIE-CALUMET-WINNEBAGO-
245 PM CDT WED AUG 3 2016
...A THUNDERSTORM WITH TORRENTIAL RAINFALL WILL CONTINUE TO
IMPACT THE FOX VALLEY METRO AREA...
AT 240 PM CDT...A THUNDERSTORM WITH TORRENTIAL RAINFALL WAS LOCATED
OVER APPLETON. THE STORM IS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
APPLETON...MENASHA...LITTLE CHUTE...KIMBERLY...DARBOY...NORTHERN LAKE
WINNEBAGO...NEENAH...COMBINED LOCKS AND UW FOX VALLEY.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM WHICH MAY CAUSE A
SUDDEN REDUCTION TO VISIBILITY...AND MAY CAUSE LOCALIZED FLOODING.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4424 8851 4426 8853 4431 8840 4428 8831
4422 8826 4420 8840 4415 8846
TIME...MOT...LOC 1940Z 044DEG 2KT 4425 8841
$$
MGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:02 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 3, 1:02 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 102 PM CDT WED AUG 3 2016 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 345 AM CDT Wed Aug 3 2016 Precipitation trends and the potential for severe tstms on Thursday afternoon will be the primary forecast concerns. A weak cold front extended from west central WI into the far northwest portion of GRB CWA and the western Upper Peninsula of Michigan early this morning. A scattered line of tstms was ongoing along the front in far northern WI, while another cluster of tstms was occurring from Shawano to Sturgeon Bay, in association with an area of 1-2 km moisture convergence. Due to high moisture content and slow movement, locally heavy rainfall was occurring, especially with the cluster just north of Green Bay, where radar estimated 1-2 inches had fallen. Areas of fog, locally dense, had formed over much of north central and central WI. The cold front is expect to continue to sag southeast and weaken as it pushes into central and northeast WI during the day. Most models show isold/sct convection continuing along and southeast of the front during the afternoon, where ample moisture and instability will be present. The convection may be aided by convergence along a lake breeze this afternoon. With a lack of dynamic support, the showers and storms should quickly dissipate as instability wanes early this evening. Partly cloudy skies and light winds will result in fog development again overnight. A stronger Canadian cold front is expected to move into northwest WI late Thursday afternoon. Thunderstorms are expected to develop ahead of the front and push into north central and central WI during the mid to late afternoon. With significant instability (CAPE 1500-2000 j/kg and LI's of -6 to -8) and moisture (PWATs of 1.5-2 inches) in place, and deep layer shear increasing to 30-40 kts, suspect that a line of strong to severe tstms will impact our western counties late in the day. SPC has north central and central WI in a SLGT risk, with a Marginal risk farther east, and this seems reasonable. Used a blend of the better performing guidance sets for temperatures the next couple days. Highs should be in the middle to upper 80s in most places today and Thursday, with lows in the mid to upper 60s tonight. .LONG TERM...Thursday Night Through Tuesday Issued at 345 AM CDT Wed Aug 3 2016 Forecast concerns mainly revolve around severe weather chances on Thursday night with the passage of a cool front. Models show relatively good agreement with the timing of the front so a general model blend will work. Thereafter, quiet weather will then resume until next week. Prefer the ecmwf for later periods. Thursday night through Friday night...A cold front will be pushing across central and north-central WI during the evening, and eastern WI early overnight. Ahead of the front, a thetae axis will bring instability of 1500-2000 j/kg, pwats appraoching 2.0 inches, and deep layer shears of 30-35 kts. Instability and severe weather chances will be maximized over central WI where the front can interact with daytime instability. The threat of severe weather will weaken further east as the BL partially stabilizes with nocturnal cooling, so may see a transition from severe weather to a heavy rain threat. But amount of instability should at least yield an isolated severe threat over eastern WI. Damaging winds and large hail should be the main threats. Drier air will move in behind the front late Thursday night which should result in clearing skies and less humidity. High pressure then gradually builds in for Friday and Friday night. Should see mostly clear conditions and seasonable temps during these periods. Rest of the forecast...High pressure slowly moving across the region on Saturday through Monday will lead to a continued quiet period. Though temps may rise slightly during this time, readings should remain seasonable. Then flattening mid-level flow will bring the next chance of showers and storms Tue-Wed of next week. && .AVIATION...for 18Z TAF Issuance Issued at 102 PM CDT Wed Aug 3 2016 There is a significant chance for a busted forecast with a very warm and moist air mass, that has already become quite unstable, in place across the area, no significant upper level system, and mostly subtle surface boundaries. Ceilings were mainly VFR at midday with areas of MVFR ceilings near and to the east of the Fox Valley. Temperatures were in the 80s with dew points in the upper 60s and the 70s across most of the area, except north of Highway 8 where dew points were in the mid 50s to around 60 degrees. Mesoanalysis graphics showed surface based CAPEs in the 1000-2000 j/kg range (with isolated 2000+ j/kg SBCAPE) for areas with the high dew points. Winds were rather light so there is not a lot of convergence for the development of thunderstorms this afternoon, except along the lake breeze front where some storms have fired in southeast and east central Wisconsin. There were some echoes showing up on radar in parts of central Wisconsin but they seemed to pop up and quickly diminish. It looks like the main area of activity will be along the lake breeze front, but not sure how far inland it will get today. Expect any convection and most of the clouds to dissipate with loss of daytime heating, but fog is a concern again tonight due to the light winds and high dew points. Have MVFR fog in the TAFs with TEMPO IFR fog at most locations, but would not be surprised if conditions are worse than forecast. Have left out any mention of convection for the forecast area on Thursday as it looks like it will hold off until after 18z. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......MPC AVIATION.......MG
Hazardous weather outlook, Aug 3, 3:55 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 355 AM CDT WED AUG 3 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-040900- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 355 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS SOUTHEAST OF A LINE FROM MARINETTE TO WISCONSIN RAPIDS TODAY. LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING, WITH THE GREATEST RISK OCCURRING OVER NORTH CENTRAL AND CENTRAL WISCONSIN. THE PRIMARY THREATS WILL BE DAMAGING WINDS, LARGE HAIL AND TORRENTIAL RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-040900- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 355 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF A THUNDERSTORM TODAY. SEVERE WEATHER IS NOT EXPECTED, BUT LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THURSDAY NIGHT. THE PRIMARY THREATS WILL BE STRONG WINDS AND TORRENTIAL RAINFALL. KIECKBUSCH/MPC
In the hours before
Special weather statement, Aug 3, 2:45 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT WED AUG 3 2016
WIZ038-048-049-032015-
OUTAGAMIE-CALUMET-WINNEBAGO-
245 PM CDT WED AUG 3 2016
...A THUNDERSTORM WITH TORRENTIAL RAINFALL WILL CONTINUE TO
IMPACT THE FOX VALLEY METRO AREA...
AT 240 PM CDT...A THUNDERSTORM WITH TORRENTIAL RAINFALL WAS LOCATED
OVER APPLETON. THE STORM IS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
APPLETON...MENASHA...LITTLE CHUTE...KIMBERLY...DARBOY...NORTHERN LAKE
WINNEBAGO...NEENAH...COMBINED LOCKS AND UW FOX VALLEY.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM WHICH MAY CAUSE A
SUDDEN REDUCTION TO VISIBILITY...AND MAY CAUSE LOCALIZED FLOODING.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4424 8851 4426 8853 4431 8840 4428 8831
4422 8826 4420 8840 4415 8846
TIME...MOT...LOC 1940Z 044DEG 2KT 4425 8841
MGNearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.